5 doctors weighed in:

Just stopped bactrim (sulfamethoxazole and trimethoprim) for ecoli infection. Now have whitish frothy discharge - no itch, smell, redness. Is this normal, still infection, or yeast?

5 doctors weighed in
Dr. Oscar Novick
Pediatrics
2 doctors agree

In brief: Follow up with doc

Sounds like you developed a yeast infection secondary to the antibiotic.
Check with your doctor for follow up.

In brief: Follow up with doc

Sounds like you developed a yeast infection secondary to the antibiotic.
Check with your doctor for follow up.
Dr. Oscar Novick
Dr. Oscar Novick
Thank
Dr. Francine Mosley
General Practice

In brief: Yeast infection

After use of anti-biotics, yeast infection can happen.
If the abx kill off the body's germs that typically keep the body's yeast under control, the yeast go crazy and over-grow. When a person needs to use abx, a yeast inf is often a side effect. Treatment w/monistat over-the-counter is as effective as rxd meds.

In brief: Yeast infection

After use of anti-biotics, yeast infection can happen.
If the abx kill off the body's germs that typically keep the body's yeast under control, the yeast go crazy and over-grow. When a person needs to use abx, a yeast inf is often a side effect. Treatment w/monistat over-the-counter is as effective as rxd meds.
Dr. Francine Mosley
Dr. Francine Mosley
Thank
Dr. Colton Bradshaw
Pediatrics

In brief: Frothy--not normal

Your description of "frothy" white discharge does not sound normal.
Certainly any antibiotic can alter our normal bacterial environment triggering abnormal bodily functions--ever get diarrhea from antibiotic use? This has created a growing interest in probiotic use. However, for now, you should best call your physician's office and inform them of this new development. You may need another test.

In brief: Frothy--not normal

Your description of "frothy" white discharge does not sound normal.
Certainly any antibiotic can alter our normal bacterial environment triggering abnormal bodily functions--ever get diarrhea from antibiotic use? This has created a growing interest in probiotic use. However, for now, you should best call your physician's office and inform them of this new development. You may need another test.
Dr. Colton Bradshaw
Dr. Colton Bradshaw
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
13 years in practice
93K people helped
Continue
111,000 doctors available
Read more answers from doctors